Colchicine intoxication: alignment of errors in the therapeutic chain

Authors

  • VANIA TEIXEIRA
  • YESSICA IMBRIAGO
  • STEPHANIE VARELA
  • MANUELA RAMIREZ
  • ESTELA SARRIES
  • ADRIANA CITARELLA
  • HORACIO VIGNOLI

Keywords:

Colchicina Intoxicação Erro na dosagem Prescrição

Abstract

INTRODUCTION: this paper is a report of a case of intoxication after the ingestion of 19 tablets of Colchicine in four hours by a patient with gout. Colchicine is a drug used to treat gout attacks as it has anti-inflammatory properties. Colchicine presents low incidence of toxicity but high mortality rate. OBJECTIVE: to determine the causes that produced an adverse event in the patient. To establish preventive strategies to avoid recurrence of the adverse event. METHODOLOGY: evaluation of clinical history, design of drugs interaction profile, interview with the prescriber, recipe analysis, evaluation of the pharmaceutical presentation commercialized, causality assessment of the event (using Ishikawa diagram), reporting to the national health authority. RESULTS AND DISCUSSION: the analysis of the different stages involved shows: no drug interactions increased toxicity, incomplete prescription, unwritten posology indication, incorrect interpretation by the patient, risky drug, recipe no consistent with verbal prescription, existence of a single presentation of Colchicine that makes it inappropriate for this therapeutic purpose. The causality of the event Was evaluated evidencing the alignment of these factors and reported to the national health authority. Preventive strategies were established including prescribing physician awareness, training and request to the national health authority to include in the national market a new pharmaceutical presentation. CONCLUSIONS: this report of case is considered as an error in the medication dosage Causes that triggered the event were established and also preventive strategies to avoid recidivism.

Downloads

Download data is not yet available.

Published

2019-03-11

How to Cite

1.
TEIXEIRA V, IMBRIAGO Y, VARELA S, RAMIREZ M, SARRIES E, CITARELLA A, VIGNOLI H. Colchicine intoxication: alignment of errors in the therapeutic chain. Rev Bras Farm Hosp Serv Saude [Internet]. 2019Mar.11 [cited 2024Feb.25];5(1). Available from: https://rbfhss.org.br/sbrafh/article/view/184

Issue

Section

ARTIGOS PUBLICADOS